Alert archive / West Virginia / Flash Flood Warnings in 2014
Flash Flood Warning 24, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jul 23, 2014, 10:51 PM EDT for Boone County, Kanawha County, Raleigh County, West Virginia. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2014, 10:51 PM EDT (02:51 UTC)
- Expired
- Jul 24, 2014, 12:45 AM EDT
- In force
- 114 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Boone County, WV, Kanawha County, WV, Raleigh County, WV
The radar
The Charleston,WV radar (KRLX), 42 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 2.9 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 575 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1359 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
526
WGUS51 KRLX 240251
FFWRLX
WVC005-039-081-240445-
/O.NEW.KRLX.FF.W.0024.140724T0251Z-140724T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1051 PM EDT WED JUL 23 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL BOONE COUNTY IN WEST VIRGINIA...
EXTREME SOUTH CENTRAL KANAWHA COUNTY IN WEST VIRGINIA...
NORTHWESTERN RALEIGH COUNTY IN WEST VIRGINIA...
* UNTIL 1245 AM EDT
* AT 1043 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
2 TO 3 INCHES OF RAIN FROM THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARSH
FORK...CLEAR FORK...DOROTHY AND WHITESVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3794 8174 3799 8161 3804 8143 3799 8137
3797 8138 3791 8152 3790 8168
$$
252 follow-up statements
433
WGUS71 KRLX 240346
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1146 PM EDT WED JUL 23 2014
WVC005-039-081-240445-
/O.CON.KRLX.FF.W.0024.000000T0000Z-140724T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RALEIGH WV-KANAWHA WV-BOONE WV-
1146 PM EDT WED JUL 23 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT FOR EAST
CENTRAL BOONE...EXTREME SOUTH CENTRAL KANAWHA AND NORTHWESTERN
RALEIGH COUNTIES...
AT 1140 PM EDT...HEAVIER THUNDERSTORMS HAVE MOVED OFF OF THE WARNED
AREA. HOWEVER...RADAR INDICATED 3.00 TO 3.50 INCHES OF RAIN HAS
FALLEN.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARSH
FORK...CLEAR FORK...DOROTHY AND WHITESVILLE. SMALL STREAMS IN THESE
AREAS ARE ESPECIALLY VENERABLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3794 8174 3799 8161 3804 8143 3799 8137
3797 8138 3791 8152 3790 8168
$$
25662
WGUS71 KRLX 240440
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1240 AM EDT THU JUL 24 2014
WVC005-039-081-240449-
/O.EXP.KRLX.FF.W.0024.000000T0000Z-140724T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RALEIGH WV-KANAWHA WV-BOONE WV-
1240 AM EDT THU JUL 24 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1245 AM EDT FOR EAST
CENTRAL BOONE...EXTREME SOUTH CENTRAL KANAWHA AND NORTHWESTERN
RALEIGH COUNTIES...
HEAVY RAIN HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE FLASH
FLOOD WARNING THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. PERIODS
OF LIGHT TO MODERATE RAIN ARE STILL EXPECTED INTO THIS AFTERNOON.
STREAMS AND CREEKS HAVE BEGUN TO RECEDE AND NO LONGER POSE A FLASH
FLOOD THREAT.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3794 8174 3799 8161 3804 8143 3799 8137
3797 8138 3791 8152 3790 8168
$$
16What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 6:16 PM EDT, 4 hours 35 minutes earlier.
Area forecast discussion, Jul 23, 6:16 PM EDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 616 PM EDT WED JUL 23 2014 .SYNOPSIS... COLD FRONT SLOWLY SINKS SOUTHWARD OVERNIGHT...WITH SHOWERS AND THUNDERSTORMS. SHORTWAVE PASSES OVER FRONT EARLY THURSDAY. DRIER AIR BEHIND FRONT THURSDAY NIGHT. && .NEAR TERM /UNTIL 11 PM THIS EVENING/... UPDATED THE FORECAST TO BETTER REPRESENT CURRENT RADAR TRENDS FOR THE NEXT SEVERAL HOURS. && .SHORT TERM /11 PM THIS EVENING THROUGH FRIDAY NIGHT/... HIGH PRESSURE BUILDS BEHIND THE COLD FRONT THURSDAY NIGHT TO PROVIDE WEAK NORTHERLY FRESH AIR THROUGH FRIDAY NIGHT. THEREFORE...KEPT DRY WEATHER FROM THURSDAY NIGHT THROUGH FRIDAY NIGHT. EXPECTING A COOLER NIGHT THURSDAY NIGHT WITH LOTS OF READINGS IN THE 50S. CLOUDS SHOULD KEEP FRIDAY NIGHT JUST A TOUCH WARMER. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... TWO DISTINCTIVE SHORT WAVE EVIDENT IN H5 CHARTS WILL CROSS THE AREA SATURDAY AND SUNDAY...KEEPING CHANCES FOR SHOWERS AND STORMS AT LEAST PARTS OF UP COMING WEEKEND. THE FIRST COMES ALONG THE BACK SIDE OF AN UPPER TROUGH AND THE SECOND ONE IN A ZONAL FLOW ALOFT. MODELS QPF FIELDS KEEP SATURDAY RELATIVELY DRY...AND TARGET MORE THE SYSTEM ON SUNDAY WITH A VORTICITY MAX IN THE NORTHERN STREAM PASSING OVER AN OLD FRONTAL BOUNDARY OVER OUR CWA. THE A COLD FRONT APPROACHES THE AREA FROM THE NORTHWEST EARLY MONDAY MORNING...KEEPING THE POSSIBILITY FOR MORE PCPN. THEREFORE...INCREASED CHANCE POPS SATURDAY NIGHT INTO LIKELIES FOR SUNDAY...AS EXPECTED CONVECTION MOVES EAST SUNDAY NIGHT. HIGH PRESSURE BEHIND THE COLD FRONT TAKES CONTROL LATER MONDAY THROUGH THE MIDDLE OF NEXT WEEK WITH NEAR NORMAL TEMPERATURES. USED A BLEND OF DIFFERENT GUIDANCE...WARMER SATURDAY NIGHT INTO SUNDAY PER DEEP SOUTHWEST FLOW AND ASSOCIATED WARM ADVECTION...WITH A COOLER TREND AFTER THE WEEKENDS FRONT. && .AVIATION /22Z WEDNESDAY THROUGH MONDAY/... SCATTERED SHOWERS AND THUNDERSTORMS...PRIMARILY OVER THE SOUTHERN PORTION OF THE AREA...ARE STILL EXPECTED TO INCREASE IN COVERAGE AND INTENSITY TOWARDS THE MID/LATE AFTERNOON HOURS WITH THE APPROACH OF A COLD FRONT. THIS FRONT WILL BE LOCATED ACROSS SOUTHEAST OHIO APPROX 21Z-00Z THU...CENTRAL WEST VIRGINIA 00Z- 03Z...AND ALONG THE EASTERN MOUNTAINS 06Z-09Z. CEILINGS WILL BE GENERALLY 3KFT AND ABOVE PREVALENT...WITH MVFR CIGS AND POSSIBLE IFR VIS UNDERNEATH ANY HEAVIER SHOWER/STORM. IN THE WAKE OF THE FRONT...LIKELY SHOWERS WITH A SLIGHT CHANCE OF A THUNDERSTORM WILL CONTINUE OVER SOUTHEASTERN PORTIONS OF THE AREA AS ANOTHER DISTURBANCE RIDES ALONG THE FRONT. CIGS WILL ALSO LOWER BEHIND THE FRONT TO AT LEAST LOW/MID MVFR...WITH HIGH IFR POSSIBLE ESPECIALLY THE INTERSTATE 79 CORRIDOR AND POINTS EAST...AND WILL BE SLOW TO IMPROVE BY END OF THE VALID PERIOD. MEANWHILE...CIGS SHOULD IMPROVE ACROSS SE OHIO BY THE DAWN HOURS. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z FRIDAY... FORECAST CONFIDENCE: LOW. ALTERNATE SCENARIOS: TIMING THE VARIOUS CLUSTERS OF SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT WILL LIKELY VARY. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 EDT 1HRLY 16 17 18 19 20 21 22 23 00 01 02 03 CRW CONSISTENCY H H H M M M M M H H H H HTS CONSISTENCY M M M M M M M H H H H H BKW CONSISTENCY H H H M M M M M M H H L EKN CONSISTENCY M M M M M H H M L L L L PKB CONSISTENCY M H M M M M H H H H H H CKB CONSISTENCY M H H M M H H H H M H H AFTER 00Z FRIDAY... IFR CONDITIONS IN LINGERING WAVE ALONG THE FRONT OVER SOUTHERN WEST VIRGINIA AND SOUTHWEST VIRGINIA POSSIBLE INTO THURSDAY MID-AFTERNOON. IFR POSSIBLE SATURDAY AND SUNDAY IN ROUNDS OF CONVECTION. && .EQUIPMENT... PKB ASOS IS NOT SENDING A COMPLETE OBSERVATION. NWS TECHS ARE WORKING ON THE PROBLEM. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...ARJ/50 NEAR TERM...RPY SHORT TERM...ARJ LONG TERM...ARJ AVIATION...RPY EQUIPMENT...KTB
Hazardous weather outlook, Jul 23, 3:17 PM EDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 317 PM EDT WED JUL 23 2014 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-241930- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 317 PM EDT WED JUL 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO FORM THROUGH TONIGHT. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. SOME STORMS COULD BECOME SEVERE. STRONG WIND GUSTS WILL BE THE MAIN HAZARD. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 23, 8:16 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
816 PM EDT WED JUL 23 2014
WVZ014-015-240100-
KANAWHA WV-PUTNAM WV-
816 PM EDT WED JUL 23 2014
...SPECIAL WEATHER STATEMENT FOR NORTHERN KANAWHA AND EASTERN PUTNAM
COUNTIES UNTIL 900 PM EDT...
AT 814 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES EAST OF
WINFIELD...MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR SISSONVILLE AROUND 830 PM AND ELKVIEW AROUND
850 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 109 AND 116 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 7
AND 16.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3858 8179 3857 8164 3855 8163 3857 8160
3855 8139 3842 8142 3846 8182
30Special weather statement, Jul 23, 8:56 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
856 PM EDT WED JUL 23 2014
WVZ005-013-025-240200-
LINCOLN WV-LOGAN WV-WAYNE WV-
856 PM EDT WED JUL 23 2014
...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN WAYNE...SOUTHWESTERN
LINCOLN AND NORTHWESTERN LOGAN COUNTIES UNTIL 1000 PM EDT...
AT 853 PM EDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE LOCATED
ALONG A LINE FROM 14 MILES NORTHWEST OF LOGAN TO 16 MILES NORTHWEST
OF LOGAN TO 12 MILES NORTHEAST OF INEZ...MOVING EAST AT 20 MPH.
VERY HEAVY RAIN WILL FALL FROM THESE THUNDERSTORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. A QUICK ONE TO ONE AND A HALF INCHES OF RAIN CAN BE
EXPECTED. THERE IS ALSO INTENSE LIGHTNING FROM THESE THUNDERSTORMS.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THESE THUNDERSTORMS WILL BE NEAR WILSONDALE AROUND 900 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3800 8245 3807 8202 3794 8204 3794 8218
3796 8220 3795 8229 3793 8232 3793 8247
30Special weather statement, Jul 23, 9:59 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
959 PM EDT WED JUL 23 2014
WVZ015-025-026-035-036-240300-
BOONE WV-FAYETTE WV-KANAWHA WV-LOGAN WV-RALEIGH WV-
959 PM EDT WED JUL 23 2014
...SPECIAL WEATHER STATEMENT FOR CENTRAL BOONE...WESTERN FAYETTE...
EXTREME SOUTHERN KANAWHA...CENTRAL LOGAN AND NORTHWESTERN RALEIGH
COUNTIES UNTIL 1100 PM EDT...
AT 955 PM EDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE LOCATED
ALONG A LINE FROM 18 MILES WEST OF FAYETTEVILLE TO 15 MILES SOUTHEAST
OF MADISON TO 11 MILES EAST OF LOGAN...MOVING EAST AT 15 MPH.
VERY HEAVY RAIN WILL FALL FROM THESE THUNDERSTORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. ONE TO ONE AND HALF INCHES OF RAIN CAN BE EXPECTED IN A
SHORT PERIOD OF TIME.
THESE THUNDERSTORMS WILL BE NEAR WHARTON AROUND 1010 PM AND DOROTHY
AROUND 1020 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...THE WEST VIRGINIA
TURNPIKE BETWEEN MILE MARKERS 62 AND 66.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3803 8120 3792 8150 3787 8171 3788 8197
3796 8171 3804 8147
30The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 8:16 PM EDT | Special Weather Statement | RLX | Kanawha | 44 min |
| Jul 23, 8:56 PM EDT | Special Weather Statement | RLX | Wayne | 64 min |
| Jul 23, 9:59 PM EDT | Special Weather Statement | RLX | Boone | 61 min |
| Jul 24, 2:53 AM EDT | Special Weather Statement | RLX | Braxton, Clay, Randolph, Upshur | 52 min |
| Jul 24, 3:56 AM EDT | Special Weather Statement | RLX | Clay | 49 min |
| Jul 24, 4:01 AM EDT | Special Weather Statement | RLX | Randolph | 59 min |
| Jul 24, 4:42 AM EDT | Flash Flood Warning | RLX | Clay | 108 min |
Nearby
Flash Flood Warnings in West Virginia, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.